... results from taking it. I have been on so many medications for not just insomnia but anxiety and depression. Nothing seems to work right. Help! Any suggestions?
I haven't actually taken Seroquel but my sister has taken it for insomnia and it really helped her. She takes several sleep medicines which weren't working. Recently she was prescribed Seroquel and she has slept much better. Just be careful if you get up at night as you may experience dizziness and somnolence which after all is the objective.
I have this- I have taken Ambien, Restoril, Sonata, Dalmane, to name a few after using one night then I was ready to stop, my body reacts in a different way, I end up waking with a "hangover effect", I just cannot handle that, I average 3-4 hours sleep per night, I've got to where I get the book out and read and I fall asleep, I realize that isn't suggested but I find that I read till a certain time and then I stop, I do not consume food or drinks after 5 PM, I hope you are fortunate enough to find something that will allow you to sleep and at the same time the medications that you are on will help relieve your anxiety and the depression, I apologize for this not getting through to me prior to today, and I am sorry I haven't been much help but just know that you are in my thoughts- just keep on keeping on, take good care!
I was prescribed Seroquel a couple years ago for depression and anxiety. So I was taking it in the day. It immediately wiped me out almost feeling drunk but I could've been started on too high a dose. I did not take it for insomnia but can see where it may be very effective. Good luck and hope this helped. Cathleen
Hi khucke. Avid "fan" of seroquel. I was on it for almost five years. It was given too me as an anti-depressant and being an insomniac, it very much helped me with sleeping. My dose was 300mg, which I took in the evening, close to when I wanted to fall asleep. The cost factor, just too much out of my pocket, even after insurance threw in thier payment. There is no generic for seroquel, I think that there won't be for another three or four years. I can honestly say, that its a medication that has been gaining in popularity. The side effects... in my case, very minimal. Weight gain. I countered this by eating my supper, late. Say eight in the evening. I'd take the seroquel, around seven. About 8'oclock I'd get the munchies, and instead of snacking away, I'd just eat my supper. And I do the same thing now, being on mirtazapine (remeron).
Basically the routine seldom changes. The mirtazapine does not give me what I call "comatose" sleep. Seroquel would sometimes give me three hours of uninterrupted sleep. Now, its two hours, here, another one or two there, and thats about my sleep for that night. I think that if you take it, as most people do, say at bedtime, you will be happy if I can use that word, with the results. Give it a chance, its I believe a med that will help you. As you said, you've been on so many other/different types of medication, one more try might just be the one for you.best wishes and heres hoping it works.
I've also been on a lot of medications for sleep, and Seroquel was the one that worked the best for the longest period of time. Since it's also a mood stabilizer, it could also help with your depression, it did for me at least for awhile. Good luck!
I've been using seroquel for quite a while now. And I am very satisfied.
I minimized the dosage over a period of time and I am happy where I am!!!
The only thing is to get enough sleep, I prefer to get 8 hours but 7 is still fine.
When I get less it is like a hangover yes, but you will learn over time what you need.
Just make sure you get the right dosage for your situation and body, you will benefit from that. Too much is not good and will make you feel terrible the next day.
Good luck and happy sleeping!!
Interestingly, I was on 600 mg of Seroquel (for several months) when I STARTED experiencing severe insomnia which went on for several weeks. Have yet to figure out what triggered the insomnia to begin with as it seems unlikely that the Seroquel would have been the culprit. Reading the previous comments, I too was very tired during the day and when I would first wake in the morning, found that it took about an hour for me to really wake up and shake it off. However, while on Seroquel, it seemed to consume my life. By that, I mean that other than going to work, afterwards I felt like doing next to nothing and would wind up going to sleep very early. It was like Seroquel, sleep, work, Seroquel, sleep, work... you get the idea. It also caused a large weight gain or added to the weight gain I likely experienced from other meds taken before going on it, as I do lead a healthy lifestyle.
Hi there khucke!
I have a loooong history with seroquel - only at small dosages, though. I, too, was prescribed Seroquel for mild insomnia almost 7 years ago after the loss of my brother. I took 150mg, divided into 3 small doses of 50 mg each, to keep me fairly calm throughout the days following Mike's death... not much sleep at that point. After only a few days, I was asked by my doc to try to wait to take the last dose about 30 mins. b4 bedtime - taken along with what were my regular meds, 100 mg/day of Zoloft, & 4mg/day of Lorazepam, (not all at bedtime, of course!).
The outcome was a full night's sleep! About 5 hours the first night. Simply because of the circumstances, I would wake myself up crying and find it hard to return to peaceful sleep. However, once I allowed myself to start the healing process, and realized that I couldn't continue being any good to anyone if I wasn't taking care of myself, I would take the seroquel at a larger dose (per my doc's instructions), 75mg with my 1mg of Lorazepam 39 mins. b4 bed, and ta-da!! I was sleeping like a little baby!
There are some pretty scary things on these medication labels - they must provide every side effect associated with the outcome of numerous clinical & human trials b4 the FDA approves any drug. So, even if only one person had suffered with a certain side effect, then that would need to be published as part of their overall findings! So, it wouldn't necessarily mean that YOU or I would suffer the same thing, per se.
It's used for schizophrinia, (label use), and is usually prescribed in doses of anywhere between 750mg/day up to around 2500mg/day. More or less may be given to different patients presenting with different levels of the disease. So I think that you can be confidant of the histrory of this drug - especially if you're only using it for mild sedation at this point.
I am going thru some sleepless nites once again, only this time, Mother Nature is responsible! Still have the Seroquel on hand for that reason. Oh, byw, did you get the generic for this drug? It is called Quietaipine, and is MUCH less expensive than the brand. Still effective though! Good luck and Sleep Tight! Let us know how you do with this!
Wishing you peace filled days and DREAMS!!
Only #Bad is possible weight gain, but it works well, I gained 20pds but I was a stick & lazy. If I had ate ok & somewhat exercise I wouldn't of gained anything! Good Luck!
I'm sure this is an ongoing concern, I myself began taking this in 2010 for bipolar disorder. You should NEVER take it during the day, and anyone who prescribes it for mornings should not be doing so because of the drowsiness effect. I would question the expertise and credentials of any professional who is not informed enough about this med to know that it creates drowsiness and reduced alertness when awake. I have actually accidentally taken it in the morning and it wipes me out for 4 hours. But this is what makes it great for insomnia, I take one or two doses an hour before I want to go to sleep, or if it's getting too late into the night and I see that I may not sleep I will take one or two at that point. I always get up well rested the next day. I think that timing is the thing, that four hour drowsiness period is perfect as it sits well within the ideal of 7 - 8 hours per night. I have never had any side effects, although I don't know if it has any tangible effect on my bipolar symptoms
You will love it. I have taken it for 2 years now I don't leave home without it
I take it both for mood disorder as well as crazy bad insomnia. I've tried ambien, lunesta, trazodone, etc... also I've tried all the OTC stuff including Melatonin. No luck.
But Seroquel is my wonder drug! Puts me right to sleep. True, it may make you a bit light - headed in the morning. If it does, just don't get up too quick and allow yourself a little extra time in the morning.
I'm Christopher Guerra and I take seroquel I like it I take at bed time it makes me tired and it makes me feel good I am going to quit drinking smoking and drugs and just take the seroquel
I'm Christopher Guerra and I take seroquel I like it I take at bed time it makes me tired and it makes me feel good I am going to quit drinking smoking and drugs and just take the seroquel until I am presentable
I take Seroquel 2 at bedtime for sleep and can take up to two during the day for anxiety. My Dr. Wants to switch me to Seroquel XR I just am not sure am worried about potential weight gain with higher strength. It does help if any I have gained maybe 5 lbs. and have taken it for a year. The only drawback is I feel so sleepy the next morning.
- Seroquel Information for Consumers
- Seroquel Information for Healthcare Professionals (includes dosage details)
- Side Effects of Seroquel (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 2 days ago • 11 answers
Updated 10 Jun 2012 • 4 answers
Updated 31 Oct 2017 • 12 answers
Updated 16 Jun 2014 • 7 answers
Updated 18 Feb 2013 • 5 answers